Originally Posted by faye57
Do you have any experience with any side effects of Cytomel?
I believe most side effects occur with too high starting dose - you may get typical hyper symptoms - heart racing, palpitations, shakiness, nervousness. I had no real problems starting (I take Liothyronin which comes only in 20 mcg tablets so I could only take 1/4 ie. 5 mcgs) - the first day I noticed my eyes just stayed open - it felt like I couldn't close them when just before I could hardly keep them open
- it also felt like my arms and feet were "frozen" - like I had cold blood running through my veins and I'd be standing on ice
(my man stuffed flasks with hot water in my socks against my soles
) - those symptoms passed after a couple of weeks. I also had some sort of swelling in my nose and ears - they would "close" a while after I took my meds and that would pass in a few hours (that also happened when I upped my dose) - that happened for a couple of months.
I also went for the worse because I dropped my T4 dose a tiny bit (12,5 mcgs from 175 as I remember) so I ended up taking the same dose of T4 with T3. Besides that it has been pretty good - I've tried to be patient
and raised the doses cautiously (I've had one real hyper episode on medication but that was also very likely due to quitting birth control pills)
After 2 years and 10 months
I'm taking 30 mcgs of T3 - this dose has been my official dose for the past year. I am a bit swollen up
- have been since last winter (I haven't really gained weight even when I was an untreated "sub hypo" but I also haven't lost it - the only time that happened was during the previous hyper episode but I gained it right back when I reduced my T4 dose - probably the swelling I'm having now isn't really a hypoT thing)